Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 504, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Oct 14, 2007, 2:32 PM CDT for Blaine County, Custer County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2007, 2:32 PM CDT (19:32 UTC)
- Expired
- Oct 14, 2007, 3:15 PM CDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Blaine County, NE, Custer County, NE
The radar
The North Platte radar (KLNX), 47 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 2:42 PM CDT | HAIL 0.88 | 10 Nw Anselmo, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 141933 SVRLBF NEC009-041-142015- /O.NEW.KLBF.SV.W.0504.071014T1932Z-071014T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 232 PM CDT SUN OCT 14 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA... SOUTH CENTRAL BLAINE COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 315 PM CDT. * AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 13 MILES SOUTH OF DUNNING...OR ABOUT 16 MILES NORTH OF ARNOLD...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF DUNNING BY 315 PM CDT... THIS STORM HAS THE POTENTIAL TO PRODUCE LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4188 10019 4184 9987 4153 9999 4157 10023 TIME...MOT...LOC 1932Z 191DEG 10KT 4164 10009 $$ KECK
2 follow-up statements
000 WWUS53 KLBF 141953 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT SUN OCT 14 2007 NEC009-041-142015- /O.CON.KLBF.SV.W.0504.000000T0000Z-071014T2015Z/ CUSTER NE-BLAINE NE- 253 PM CDT SUN OCT 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR SOUTH CENTRAL BLAINE AND NORTHWESTERN CUSTER COUNTIES... AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR HIGHWAY 2 MILE MARKER 250...OR ABOUT 20 MILES NORTH OF ARNOLD...MOVING NORTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 2 MILE MARKER 250 BY 300 PM CDT... DUNNING BY 315 PM CDT... IN ADDITION TO LARGE HAIL AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4188 10019 4184 9987 4153 9999 4157 10023 TIME...MOT...LOC 1953Z 191DEG 10KT 4170 10008 $$ KECK
000 WWUS53 KLBF 142011 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 308 PM CDT SUN OCT 14 2007 NEC009-041-142018- /O.EXP.KLBF.SV.W.0504.000000T0000Z-071014T2015Z/ CUSTER NE-BLAINE NE- 308 PM CDT SUN OCT 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BLAINE AND NORTHWESTERN CUSTER COUNTIES EXPIRES AT 315 PM CDT... AT 310 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE STORM THAT HAD PROMPTED THE WARNING WAS WEAKENING WHILE MOVING NORTHEAST INTO SOUTH CENTRAL BLAINE COUNTY...WHERE UP TO PEA SIZE HAIL IS POSSIBLE. THEREFORE THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BLAINE AND NORTHWESTERN CUSTER COUNTIES WILL EXPIRE AT 315 PM CDT. LAT...LON 4188 10019 4184 9987 4153 9999 4157 10023 TIME...MOT...LOC 2008Z 191DEG 10KT 4174 10007 $$ KECK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:53 AM CDT, 10 hours 39 minutes earlier.
Area forecast discussion, Oct 14, 3:53 AM CDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 AM CDT SUN OCT 14 2007 .DISCUSSION... CUT OFF LOW WILL SLOWLY MOVE ACROSS THE KS/NEB BORDER THRU MONDAY NIGHT...BRINGING A GOOD CHANCE FOR RAIN AND COOL TEMPS ACROSS THE AREA. H2O IMAGERY SHOWS LARGE LOW CROSSING THE CENTRAL ROCKIES...WHILE SEVERAL EMBEDDED WAVES CONTINUE TO ROTATE AROUND THE MAIN LOW. MODELS CONTINUE TO BECOME BETTER IN TUNE FOR TRACK OF THE SYSTEM...HOWEVER EMBEDDED WAVES STRENGTH AND TIMING STILL BEING IRONED OUT. TODAY AS UPPER LOW EMERGES ONTO THE WESTERN PLAINS...SIGNIFICANT MOISTURE PUSHING NORTHWARD TO CONTINUE...WITH UPPER LEVEL WAVE OVER EASTERN CO EARLY THIS MORNING TO LIFT OVER THE CWA. THIS WILL BRING SW NEB THE BEST CHANCE FOR SIGNIFICANT RAINFALL. MODEL QPF IN THE 1 TO 2 INCH RANGE FOR THE DAY...WHICH AFTER SEEING WHAT HAS BEEN REPORTED SO FAR AND PW/S AROUND 1 INCH...SEEMS PLAUSIBLE. ALSO THUNDER IS EXPECTED AT TIMES...HOWEVER NOT WIDESPREAD. MEANWHILE COOLER TEMPS FROM THE NW TRYING TO PUSH INTO THE REGION ON N TO NE WINDS. THIS WILL LIKELY HOLD TEMPS STEADY...IF NOT FALLING A FEW DEGREES DURING THE AFTERNOON. TONIGHT HAS LITTLE CHANGE WITH RAIN CONTINUING...HOWEVER THUNDER MOVES MAINLY TO THE EAST AS COOLER AIR CONTINUES TO FILTER SOUTH. LOWS DROP INTO THE 40S AS BREAKS TO RAIN DEVELOP AFTER MIDNIGHT. BY MONDAY THE SYSTEM WILL BEGIN TO PUSH TOWARDS IA WITH A SLOW END TO RAIN AND CLOUDY SKIES FROM THE WEST TO EAST. HIGHS STILL ON THE COOL SIDE WITH ONLY UPPER 40S TO MID 50S EXPECTED. TUESDAY WILL BEGIN TO RECOVER FROM ACTIVE WET WEATHER...HOWEVER MODELS GOING WITH YET ANOTHER SYSTEM TO CROSS THE CENTRAL PLAINS. && .AVIATION... WIDESPREAD IFR CEILINGS AND MVFR VISIBILITIES ARE EXPECTED AT KLBF AND KVTN TODAY...AS A POWERFUL UPPER LEVEL TROF OF LOW PRESSURE LIFTS SLOWLY ACROSS THE CENTRAL PLAINS TODAY AND TONIGHT. OCCASIONAL SHOWERS...WITH EMBEDDED THUNDERSTORMS...WILL BE POSSIBLE AT KLBF AND KVTN TODAY AND CEILINGS MAY RISE TO MVFR HEIGHTS IN THE VICINITY OF SHOWERS. WIDESPREAD IFR CEILINGS ARE EXPECTED TONIGHT AT KLBF AND KVTN...AS LOW LEVEL WINDS ARE FORECAST TO REMAIN FROM THE NORTHEAST FROM 10 TO 20 MPH. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && MASEK/CLB
Hazardous weather outlook, Oct 14, 4:21 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 421 AM CDT SUN OCT 14 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-151030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 421 AM CDT SUN OCT 14 2007 /321 AM MDT SUN OCT 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SHOWERS ARE LIKELY TODAY AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. SOME EMBEDDED THUNDERSTORMS MAY ACCOMPANY THE SHOWERS THIS MORNING AND AFTERNOON EAST OF A LINE FROM IMPERIAL TO ONEILL. NO SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM IMPERIAL TO AINSWORTH ON WEDNESDAY AND WEDNESDAY EVENING. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Oct 14, 8:34 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
834 AM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM HAIL 2 NNE OCONTO 41.17N 99.75W
10/14/2007 E0.88 INCH CUSTER NE PUBLIC
NICKEL SIZE HAIL.
&&
BTAYLORLocal storm report, Oct 14, 8:56 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
856 AM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM HAIL 6 ENE CURTIS 40.67N 100.41W
10/14/2007 E0.75 INCH FRONTIER NE PUBLIC
PENNY SIZE HAIL.
&&
BTAYLORLocal storm report, Oct 14, 9:01 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
901 AM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM HAIL 20 SSE BRADY 40.76N 100.22W
10/14/2007 E0.75 INCH LINCOLN NE PUBLIC
PENNY SIZE HAIL.
&&
BTAYLORLocal storm report, Oct 14, 11:00 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1100 AM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL 7 SW EUSTIS 40.59N 100.12W
10/14/2007 E1.00 INCH FRONTIER NE PUBLIC
QUARTER SIZE HAIL.
&&
BTAYLORLocal storm report, Oct 14, 11:56 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1156 AM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HAIL 5 SSE OCONTO 41.07N 99.72W
10/14/2007 E0.88 INCH CUSTER NE PUBLIC
NICKEL SIZE HAIL.
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:00 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 30 min |
| Oct 14, 7:15 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 30 min |
| Oct 14, 7:35 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 25 min |
| Oct 14, 8:06 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Oct 14, 10:44 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 31 min |
| Oct 14, 11:39 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 36 min |
| Oct 14, 3:32 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.